news

Three further Losartan batches recalled

The MHRA has recalled three batches of Losartan tablets due to contamination with the nitrosamine N-nitroso-N-methylamino butyric acid…

tablets

As a precautionary measure to protect public health, the Medicines and Healthcare products Regulatory Agency (MHRA) has recalled three batches of Losartan tablets due to contamination with the nitrosamine N-nitroso-N-methylamino butyric acid (NMBA). These are the affected batches.

The recall is taking place as part of the continued investigation into potential nitrosamine contamination of sartan containing medicines, a class of medicine to treat blood pressure and heart attacks and heart failures.

Currently there is no evidence that nitrosamine impurities can cause harm and patients are being advised to continue taking their medication.

The investigation into possible contamination of sartan medicines began in 2018, after the nitrosamine N-nitrosodimethylamine (NDMA), was identified in valsartan manufactured at a facility based in China.

in 2018 the MHRA recalled batches of valsartan containing tablets to pharmacy level in July and November due to possible NDMA and N-nitrosodiethylamine (NDEA) contamination.

In January and February 2019 the MHRA recalled batches of irbesartan containing tablets after testing revealed possible contamination with NDEA.

The MHRA continues to monitor the situation in the UK and are comprehensively investigating the issue alongside the European Medicines Agency (EMA) and the European Directorate for the Quality of Medicines (EDQM).

Bernadette Sinclair-Jenkins, MHRA’s Manager, Regulatory Assessment Unit of the Inspection, Enforcement and Standards Division, said “There is no evidence at present that medicines containing NDMA, NDEA or NMBA have caused any harm to patients and this recall is a precautionary measure.”

Send this to a friend